Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Swallowed a pill without water. Started getting severe pain in throat and nose. Reason?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5784 Questions
Hi, I just swallowed a pill (minocyclin) without water and it didn't hurt at the time but about five minutes later I felt a severe pain in my throat and nose that made my eyes water and made me throw up. The pain is still here but now just a severe pain in my throat. What could this be from?
Posted Thu, 21 Feb 2013 in Ear, Nose and Throat Problems
Answered by Dr. Rahul Kumar 2 hours later
Hi dear, it seems there has been an irritant reaction in your throat due to minocycline.

Added on to this the pain may be due to pressure on the throat while vomiting.

I advice you to gargle with warm saline water, as in reactions there is edema in the throat, warm saline water reduces the edema.

If there is no relief, you must XXXXXXX an ENT specialist.

Hope you get well soon. Let me know if you have more concerns.

Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor